Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.

Antidepressant Withdrawals, Brain Zaps, im scared
cle123 posted:
I have OCD and anxiety and I recently went to see a psychiatrist that diagnosed me with both. She prescribed me 50mg of Zoloft, and I have not taken them yet as I am scared, extremely scared! At first it was just the nausea and the idea/fact that I would be depending on something to make me feel "normal" and if I would ever be able to feel normal without them. Well, after researching over the internet, I found that so many people have experienced complications from antidepressants. The most frightening was the "brain zaps", "brain shock", "brain shivers", "2-3 second blackouts", "brain shifting" and many other descriptions of the "discontinuing syndrome" . Some have even described the feeling of disorientation for a few seconds, not knowing what or where they were. Some describe the numbness of their brain, but most of the descriptions lead to some sort of zap or shock of the brain. Moving eyes from right to left causes the zaps to occur frequent and some complain or fear of driving and being zapped. Most of the people describe the zaps as withdrawal symptoms when weening off of the drug. However, some people have complained of having the zaps during use also. Some have even complained of the zaps occuring for months even years after stopping the SSRI's. I took one half of one pill (the directions say to take half of pill for 4 days then whole) so I basically only took 25mg of Zoloft and then after research I haven't taken the pill. I have an appointment scheduled with a therapist in 7 days so I will attempt to go without the pills and try therapy first. I just want to know some experiences or what you think I should do. Should I take the pills or should I just do therapy? My psychiatrist told me therapy will help the OCD but the anxiety may not be helped and the pills will help that.

Also one other question. I have built a good connection relationship with my psychiatrist and she knows me well, even though we have only met twice she knows everything about me. However she gave me a card and i looked at it the other day and her official title is "Child and Adolescent Psychiatrist". I am 22 years old and she was not my child psychiatrist (I never saw a psychiatrist during childhood). Should I be seeing an adult one? As I said before she is a good one and she knows me but I was just wondering to be sure.
focusonyourbreath responded:
Babe, I'm not a doctor. I'm still going to put my input in. My advice, not to get into pills. You are healthy, you are beautiful. There is nothing wrong with you. Get this book- You can heal your life by Louise Hay. Get it and read it over and over. There is hope. I was caught up in a 9 year medication mess and feel great. A lot of depression has to do with nutrition deficiencies. I joined a 90 day health challenge to keep me on target moving forward everyday with an entire website of support. I've never felt so good, am off all of my medications, and now sharing my story. Let me know if I can help.
the 90 day health challenge website:

Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Do not change your meds...Expert
without consulting your prescriber. I am very concerned with many, many posts where folks are dropping, lowering, changing their meds ... More
Was this Helpful?
106 of 144 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.